MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD CODMAN DISPOS PERFORATOR; DISPOSABLE PERFORATORS

INTEGRA LIFESCIENCES MANSFIELD CODMAN DISPOS PERFORATOR; DISPOSABLE PERFORATORS
Catalog Number 261221
Medical Device Problem Codes Premature Activation (1484); Fail-Safe Did Not Operate (4046)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Event or Problem Description
2 of 3 reports.Other mfg report numbers: 3014334038-2025-00122 3014334038-2025-00124.A facility reported: "a perforator (id 261221) does not lock or disengage automatically after drilling through the outer only, as expected.It should lock once the outer has been drilled to prevent further advancement and protect underlying structures." no additional information has been provided after several attempts.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11.The perforator was not returned for evaluation; therefore, an evaluation of the device could not be performed.Lot number information has been provided; therefore, device history record (dhr) was reviewed, and no anomalies were found.The root cause(s) of the reported issue could not be determined.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Additional information received: during the procedure, the perforator initially engaged and started cutting as expected.However, an incomplete perforation occurred.The perforator struggled while passing through the middle layer of the skull bone and did not progress smoothly as expected.How many burr holes were done before the perforator failed? "that was happened in the first burr hole".There have been recent changes with the drill? "no".There have been recent changes with the driver? "no".
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The perforator was returned for evaluation: failure analysis - there were no notable observations when a visual inspection of complaint product was performed.The spring test passed when evaluated for the parts performance and the hudson end rotated smoothly within the perforator body when the unit is in the disengaged position.Eighteen (18) holes were drilled.A visual inspection of the boards (post-test) showed that for five (5) of these holes, failure-1-failure-5, failed to meet the expectations.The remaining thirteen (13) holes showed no abnormalities and passed a visual inspection.There was no evidence of premature disengagement as a result of this evaluation.Due to the intermittent failures an additional autopsy was performed on the device on (b)(6) 2026, which included disassembling the device and looking at the individual components.Overall, no significant bumps or shaved surfaces were observed.Everything moved smoothly, indicating a low likelihood of something dimensionally out of tolerance.In support of those observations, additional measurements of the disassembled device were recorded and no abnormalities were observed.In conclusion, the results observed were intermittent and irregular, further investigation was conducted by product development and additional analysis was provided.The observed failures did not align with the failure mode the customer had alleged in their additional response received (b)(6) 2026, which described a premature disengagement.As a result of the evaluation, the complaint is unconfirmed for the complaint reason of premature disengagement.

Brand Name
CODMAN DISPOS PERFORATOR
Common Device Name
DISPOSABLE PERFORATORS
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key22978144
Report Number3014334038-2025-00123
Device Sequence Number9430059
Product Code HBF
UDI-Device Identifier10381780513599
UDI-Public10381780513599
Combination Product (Y/N)N
PMA/510(K) Number
K791101
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number261221
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2025
Supplement Date Received by Manufacturer10/30/2025
02/24/2026
04/23/2026
Initial Report FDA Received Date09/05/2025
Supplement Report FDA Received Date11/21/2025
03/13/2026
04/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown